Megestrol therapy in a woman over 60
I have had extensive vaaginal bleeding over the past year. I have had numerous vaginal ultrsounds, biopsies and two D & C's. The final outcome was thankfully not cancer of the Uterus (so far they tell me)but was told by my doctor that I have too much estrogen and low progesterone. I was prescribe Megestrol therapy - start 2 pills a day for 2 months and than drop to 1 pill per day.
However, I am severely overweight, smoke and have had significant hair loss over the past year. After reading up on this pill IT CAUSES WEIGHT GAIN OMG... and it is given as a weight gain supplement.
I have severe abdominal hernias due to a burst appendix several years ago and had hernia surgery which did not work. it is painful to stand too long as it is... I cannot gain more weight.
Are there alternatives to this drug... and will it assist with my hair loss?
Please help... I don't want to continue to take this drug and then have severe side effects.. They talk about heart attacks, high blood pressure, weight gain etc etc.
Click here to post comments
Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.
Search over 8,400 pages on this site...